MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A28-28/C95-O20V
Medical Device Problem Codes Material Puncture/Hole (1504); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Thrombus (2101)
Date of Event 09/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately five (5) years post initial procedure, during a routine follow up, a type 1a endoleak with sac enlargement, thrombus within sac, and a possible type 3b endoleak were identified.A re-intervention was completed.The physician elected to reline the originally implanted devices with another bifurcated stent graft and the suprarenal stent graft extension to resolve this event.It was reported that the patient tolerated the procedure well.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the intrastent thrombus and sac growth were confirmed however the reported type 1a endoleak and type 3b endoleak not confirmed.This is moderately consistent with the reported adverse event.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as being stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10714905
Report Number2031527-2020-00297
Device Sequence Number3933009
Product Code MIH
UDI-Device Identifier00818009013637
UDI-Public(01)00818009013637(17)180623
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/23/2018
Device Model NumberA28-28/C95-O20V
Device Lot Number1369302001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT - 1313202008
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR